A novel adverse event associated with olaparib therapy in a patient with metastatic breast cancer Journal Article


Authors: Wheelden, M.; Cream, L.; Sivik, J.; Robson, M.
Article Title: A novel adverse event associated with olaparib therapy in a patient with metastatic breast cancer
Abstract: Olaparib was first FDA approved for use in women with advanced ovarian cancer and germline BRCA mutations. Based on the results of subsequent research, the use of this drug has been expanded to patients with metastatic breast cancer with germline BRCA mutation. With the use of a relatively new medication and a larger patient population eligible for therapy, monitoring for novel adverse events associated with therapy is important. This case represents a patient with metastatic breast cancer and germline BRCA2 mutation who developed erythema nodosum after initiation of therapy with olaparib capsules. Her characteristic rash appeared shortly after starting olaparib and recurred after restarting olaparib an additional two times. She was treated with short courses of prednisone therapy with or without holding olaparib with resolution of her rash. The patient was later restarted on olaparib capsules 200 mg twice daily, and she more recently has been maintained on olaparib tablets 300 mg twice daily. On both regimens, the patient experienced only attenuated episodes of erythema nodosum that have not required cessation of therapy or steroid therapy.
Keywords: mutation; maintenance therapy; relapsed ovarian-cancer; erythema-nodosum
Journal Title: Case Reports in Oncological Medicine
Volume: 2018
ISSN: 2090-6706
Publisher: Hindawi Publishing Corporation  
Date Published: 2018-06-27
Start Page: 9529821
Language: English
ACCESSION: WOS:000438020300001
DOI: 10.1155/2018/9529821
PROVIDER: wos
PMCID: PMC6040243
PUBMED: 30050710
Notes: Article -- Source: Wos
Altmetric Score
MSK Authors
  1. Mark E Robson
    432 Robson